Advertisement

Mathematical Programming

, Volume 92, Issue 1, pp 177–195 | Cite as

Convex composite non–Lipschitz programming

  • V. Jeyakumar
  • D.T. Luc
  • P.N. Tinh

Abstract.

In this paper necessary, and sufficient optimality conditions are established without Lipschitz continuity for convex composite continuous optimization model problems subject to inequality constraints. Necessary conditions for the special case of the optimization model involving max-min constraints, which frequently arise in many engineering applications, are also given. Optimality conditions in the presence of Lipschitz continuity are routinely obtained using chain rule formulas of the Clarke generalized Jacobian which is a bounded set of matrices. However, the lack of derivative of a continuous map in the absence of Lipschitz continuity is often replaced by a locally unbounded generalized Jacobian map for which the standard form of the chain rule formulas fails to hold. In this paper we overcome this situation by constructing approximate Jacobians for the convex composite function involved in the model problem using ε-perturbations of the subdifferential of the convex function and the flexible generalized calculus of unbounded approximate Jacobians. Examples are discussed to illustrate the nature of the optimality conditions.

Key words: convex composite problems – unbounded approximate Jacobians – chain rules – optimality conditions – nonsmooth continuous maps Mathematics Subject Classification (1991): 90C45 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • V. Jeyakumar
    • 1
  • D.T. Luc
    • 2
  • P.N. Tinh
    • 3
  1. 1.Department of Applied Mathematics, University of New South Wales, Sydney 2052, Australia, e-mail: jeya@maths.unsw.edu.auAU
  2. 2.Departement de Mathématiques, Université d’Avignon, 33 Rue Louis Pasteur, 8400 Avignon, France, e-mail: dtluc@univ-avignon.frFR
  3. 3.Department of Mathematics, Faculty of Sciences, Hue University, Hue, VietnamVN

Personalised recommendations